Publication:
SHEAR-DRIVEN DYNAMO WAVES in the FULLY NONLINEAR REGIME

dc.contributor.authorP. Pongkitiwanichakulen_US
dc.contributor.authorG. Nigroen_US
dc.contributor.authorF. Cattaneoen_US
dc.contributor.authorS. M. Tobiasen_US
dc.contributor.otherUniversity of Chicagoen_US
dc.contributor.otherUniversity of Leedsen_US
dc.contributor.otherMahidol Universityen_US
dc.contributor.otherUniversità della Calabriaen_US
dc.date.accessioned2018-12-11T02:43:55Z
dc.date.accessioned2019-03-14T08:04:39Z
dc.date.available2018-12-11T02:43:55Z
dc.date.available2019-03-14T08:04:39Z
dc.date.issued2016-07-01en_US
dc.description.abstract© 2016. The American Astronomical Society. All rights reserved.. Large-scale dynamo action is well understood when the magnetic Reynolds number (Rm) is small, but becomes problematic in the astrophysically relevant large Rm limit since the fluctuations may control the operation of the dynamo, obscuring the large-scale behavior. Recent works by Tobias & Cattaneo demonstrated numerically the existence of large-scale dynamo action in the form of dynamo waves driven by strongly helical turbulence and shear. Their calculations were carried out in the kinematic regime in which the back-reaction of the Lorentz force on the flow is neglected. Here, we have undertaken a systematic extension of their work to the fully nonlinear regime. Helical turbulence and large-scale shear are produced self-consistently by prescribing body forces that, in the kinematic regime, drive flows that resemble the original velocity used by Tobias & Cattaneo. We have found four different solution types in the nonlinear regime for various ratios of the fluctuating velocity to the shear and Reynolds numbers. Some of the solutions are in the form of propagating waves. Some solutions show large-scale helical magnetic structure. Both waves and structures are permanent only when the kinetic helicity is non-zero on average.en_US
dc.identifier.citationAstrophysical Journal. Vol.825, No.1 (2016)en_US
dc.identifier.doi10.3847/0004-637X/825/1/23en_US
dc.identifier.issn15384357en_US
dc.identifier.issn0004637Xen_US
dc.identifier.other2-s2.0-84978431521en_US
dc.identifier.urihttps://repository.li.mahidol.ac.th/handle/20.500.14594/43597
dc.rightsMahidol Universityen_US
dc.rights.holderSCOPUSen_US
dc.source.urihttps://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=84978431521&origin=inwarden_US
dc.subjectEarth and Planetary Sciencesen_US
dc.titleSHEAR-DRIVEN DYNAMO WAVES in the FULLY NONLINEAR REGIMEen_US
dc.typeArticleen_US
dspace.entity.typePublication
mu.datasource.scopushttps://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=84978431521&origin=inwarden_US

Files

Collections